On Poncelet’s porism

Waldemar Cieślak, Elżbieta Szczygielska


We consider circular annuli with Poncelet’s porism property. We prove two identities which imply Chapple’s, Steiner’s and other formulas. All porisms can be expressed in the form in which elliptic functions are not used.


Porism; annulus; bicentric polygon

Full Text:



Bos, H. J . M., Kers, C., Dort, F. and Raven, D. W., Poncelet’s closure theorem, Expo. Math. 5 (1987) 289-364.

Cieślak, W., Szczygielska, E., Circuminscribed polygons in a plane annulus, Ann. Univ. Mariae Curie-Skłodowska Sect. A 62 (2008), 49-53.

Kerawala, S. M., Poncelet porism in two circles, Bull. Calcutta Math. Soc. 39 (1947), 85-105.

Weisstein, E. W., Poncelet’s Porism, From Math World - A Wolfram Web Resource. http://mathworld.wolfram.com/PonceletsPorism.html

DOI: http://dx.doi.org/10.17951/a.2010.54.2.21-28
Data publikacji: 2016-07-29 10:39:54
Data złożenia artykułu: 2016-07-28 21:58:59


  • There are currently no refbacks.

Copyright (c) 2010 Waldemar Cieślak, Elżbieta Szczygielska